Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 3590

Case report
Table of Contents - Year : 2017 | Month : June | Volume : 11 | Issue : 6 | Page : ED21 - ED23

Acquired Inhibitor of Factor VIII Presenting as Delayed Wound Healing ED21-ED23

Sushma Nayar, Kishore Babu Esakkimuthu Parvathi, Mayilananthi Kaliannan, Premlatha Sivasailam

Dr. Sushma Nayar,
Associate Professor, Department of Pathology, Chettinad Hospital and Research Institute, Rajiv Gandhi Salai,
Kelambakkam, Kanchipuram District, Chennai-603103, Tamil Nadu, India.

Acquired coagulation factor VIII inhibitor leads to a rare disease i.e., acquired haemophilia which is idiopathic in majority of cases and is seen with autoimmune diseases, haematologic and solid tumours, infections, in the post-partum period and also with certain long-term use of drugs like penicillin and its derivatives, phenytoin, sulfa antibiotics, chloramphenicol, methyldopa, chlorpromazine, levodopa, interferon-a, fludarabine, clopidogrel. We report a case here, with acquired Factor VIII (FVIII) inhibitor acquisition which presented with delayed wound healing as a result of protracted bleeding into the wound. The inhibitor was acquired due to prolonged chlorpromazine use.